Alert archive / Montana / Wind Chill Warnings in 2011

Wind Chill Warning 2, NWS Glasgow, MT

January 31, 201111 counties in Montana

NWS Glasgow, MT issued this wind chill warning at Jan 31, 2011, 2:53 PM MST for 11 counties in Montana. It was in force for 20 hr. 11 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jan 31, 2011, 2:53 PM MST (21:53 UTC)
Expired
Feb 1, 2011, 11:00 AM MST
In force
20 hr
Issued by
NWS Glasgow, MT

Counties Daniels County, MT, Dawson County, MT, Garfield County, MT, McCone County, MT, Phillips County, MT, Prairie County, MT, Richland County, MT, Roosevelt County, MT, Sheridan County, MT, Valley County, MT, Wibaux County, MT

What was reported inside it

TimeReportWhereRemark
Feb 1, 3:00 AM MSTEXTR WIND CHILL -52Jordan, MT
Feb 1, 3:00 AM MSTEXTR WIND CHILL -42Malta, MT
Feb 1, 3:00 AM MSTEXTR WIND CHILL -40Hillside, MT
Feb 1, 4:00 AM MSTEXTR WIND CHILL -58Glasgow, MT
Feb 1, 4:00 AM MSTEXTR WIND CHILL -47Glendive, MT
Feb 1, 4:00 AM MSTEXTR WIND CHILL -40Plentywood, MT
Feb 1, 5:00 AM MSTEXTR WIND CHILL -62Nashua, MT
Feb 1, 5:00 AM MSTEXTR WIND CHILL -5910 S Opheim, MT
Feb 1, 5:00 AM MSTEXTR WIND CHILL -48Sidney, MT
Feb 1, 5:00 AM MSTEXTR WIND CHILL -47Whitewater, MT
Feb 1, 6:00 AM MSTEXTR WIND CHILL -56Wolf Point, MT

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Glasgow Intl Airport, MT (KGGW), launched 12:00Z, 9.9 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Glasgow Intl Airport, MT at 12:00Z on 2011-01-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Glasgow Intl Airport, MT at 12:00Z on 2011-01-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -63 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
835 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
-63 m²/s²
0-3 km storm-relative helicity
-9 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

830 
WWUS45 KGGW 312153
WSWGGW

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GLASGOW MT
253 PM MST MON JAN 31 2011

MTZ016-017-059-061-011100-
/O.UPG.KGGW.WC.Y.0009.000000T0000Z-110201T0000Z/
/O.NEW.KGGW.WC.W.0002.110131T2153Z-110201T1800Z/
CENTRAL AND SOUTHEAST PHILLIPS-CENTRAL AND SOUTHERN VALLEY-
NORTHERN PHILLIPS-NORTHERN VALLEY-
INCLUDING THE CITIES OF...MALTA...SACO...GLASGOW...FORT PECK...
HINSDALE...FRAZER...WHITEWATER...OPHEIM
253 PM MST MON JAN 31 2011

...WIND CHILL WARNING IN EFFECT UNTIL 11 AM MST TUESDAY...

THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A WIND CHILL
WARNING...WHICH IS IN EFFECT UNTIL 11 AM MST TUESDAY. THE WIND
CHILL ADVISORY IS NO LONGER IN EFFECT. 

* MAIN IMPACT: WIND CHILLS TO 60 BELOW.

* TIMING: WIND CHILLS WILL DROP TO 40 BELOW OR LOWER THIS EVENING
  WITH THE COLDEST READINGS EXPECTED TUESDAY MORNING.

* OTHER IMPACTS: EXTREME WIND CHILLS CAN CAUSE FROSTBITE ON
  EXPOSED SKIN WITHIN 10 MINUTES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TRY TO DRESS ADEQUATELY. BE SURE TO WEAR LAYERED LIGHT WEIGHT AND
WIND PROOF CLOTHING... AND WEAR A HAT AND MITTENS FOR PROTECTION
FROM THE DANGERS OF FROSTBITE.

&&

$$

MTZ018>020-022>027-062-011100-
/O.UPG.KGGW.WC.Y.0008.000000T0000Z-110201T0000Z/
/O.NEW.KGGW.WC.W.0002.110131T2153Z-110201T1800Z/
DANIELS-SHERIDAN-WESTERN ROOSEVELT-GARFIELD-MCCONE-RICHLAND-
DAWSON-PRAIRIE-WIBAUX-EASTERN ROOSEVELT-
INCLUDING THE CITIES OF...SCOBEY...PLENTYWOOD...MEDICINE LAKE...
WOLF POINT...POPLAR...JORDAN...CIRCLE...SIDNEY...FAIRVIEW...
GLENDIVE...RICHEY...TERRY...WIBAUX...CULBERTSON
253 PM MST MON JAN 31 2011

...WIND CHILL WARNING IN EFFECT UNTIL 11 AM MST TUESDAY...

THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A WIND CHILL
WARNING...WHICH IS IN EFFECT UNTIL 11 AM MST TUESDAY. THE WIND
CHILL ADVISORY IS NO LONGER IN EFFECT. 

* MAIN IMPACT: WIND CHILLS TO 50 BELOW.

* TIMING: WIND CHILLS WILL DROP TO 35 BELOW OR LOWER THIS EVENING
  WITH THE COLDEST READINGS EXPECTED TUESDAY MORNING.

* OTHER IMPACTS: EXTREME WIND CHILLS CAN CAUSE FROSTBITE ON
  EXPOSED SKIN WITHIN 10 MINUTES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TRY TO DRESS ADEQUATELY. BE SURE TO WEAR LAYERED LIGHT WEIGHT AND
WIND PROOF CLOTHING... AND WEAR A HAT AND MITTENS FOR PROTECTION
FROM THE DANGERS OF FROSTBITE.

&&

$$

MTZ021-060-011100-
/O.EXT.KGGW.WC.Y.0008.000000T0000Z-110201T1800Z/
PETROLEUM-SOUTHWEST PHILLIPS-
INCLUDING THE CITIES OF...WINNETT...ZORTMAN
253 PM MST MON JAN 31 2011

...WIND CHILL ADVISORY NOW IN EFFECT UNTIL 11 AM MST TUESDAY...

THE WIND CHILL ADVISORY IS NOW IN EFFECT UNTIL 11 AM MST TUESDAY.

* MAIN IMPACT: WIND CHILLS TO 40 BELOW.

* TIMING: WIND CHILLS WILL DROP TO 20 BELOW OR LOWER THIS EVENING
  WITH THE COLDEST READINGS EXPECTED TUESDAY MORNING.

* OTHER IMPACTS: THESE LOW WIND CHILLS CAN CAUSE FROSTBITE ON
  EXPOSED SKIN WITHIN 30 MINUTES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TRY TO DRESS ADEQUATELY. BE SURE TO WEAR LAYERED LIGHT WEIGHT AND
WIND PROOF CLOTHING... AND WEAR A HAT AND MITTENS FOR PROTECTION
FROM THE DANGERS OF FROSTBITE.

&&

$$
3 follow-up statements
453 
WWUS45 KGGW 010407 AAA
WSWGGW

URGENT - WINTER WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE GLASGOW MT
907 PM MST MON JAN 31 2011

MTZ016>020-022>027-059-061-062-011200-
/O.CON.KGGW.WC.W.0002.000000T0000Z-110201T1800Z/
CENTRAL AND SOUTHEAST PHILLIPS-CENTRAL AND SOUTHERN VALLEY-
DANIELS-SHERIDAN-WESTERN ROOSEVELT-GARFIELD-MCCONE-RICHLAND-
DAWSON-PRAIRIE-WIBAUX-NORTHERN PHILLIPS-NORTHERN VALLEY-
EASTERN ROOSEVELT-
INCLUDING THE CITIES OF...MALTA...SACO...GLASGOW...FORT PECK...
HINSDALE...FRAZER...SCOBEY...PLENTYWOOD...MEDICINE LAKE...
WOLF POINT...POPLAR...JORDAN...CIRCLE...SIDNEY...FAIRVIEW...
GLENDIVE...RICHEY...TERRY...WIBAUX...WHITEWATER...OPHEIM...
CULBERTSON
907 PM MST MON JAN 31 2011

...WIND CHILL WARNING REMAINS IN EFFECT UNTIL 11 AM MST TUESDAY...

A WIND CHILL WARNING REMAINS IN EFFECT UNTIL 11 AM MST TUESDAY. 

* MAIN IMPACT: WIND CHILLS TO 60 BELOW.

* TIMING: WIND CHILLS OF 40 BELOW OR LOWER TONIGHT WITH THE
  COLDEST READINGS EXPECTED TUESDAY MORNING.

* OTHER IMPACTS: EXTREME WIND CHILLS CAN CAUSE FROSTBITE ON 
  EXPOSED SKIN WITHIN 10 MINUTES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TRY TO KEEP PETS INDOORS AS MUCH AS POSSIBLE. IF THIS IS NOT
POSSIBLE... MAKE SURE OUTDOOR PETS HAVE WARM DRY SHELTER AND
PROVIDE THEM WITH SUFFICIENT FOOD AND FRESH UNFROZEN WATER.

&&

$$

MTZ021-060-011200-
/O.CON.KGGW.WC.Y.0008.000000T0000Z-110201T1800Z/
PETROLEUM-SOUTHWEST PHILLIPS-
INCLUDING THE CITIES OF...WINNETT...ZORTMAN
907 PM MST MON JAN 31 2011

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST
TUESDAY...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST TUESDAY. 

* MAIN IMPACT: WIND CHILLS TO 40 BELOW.

* TIMING: WIND CHILLS BE 20 BELOW OR LOWER TONIGHT WITH THE
  COLDEST READINGS EXPECTED TUESDAY MORNING.

* OTHER IMPACTS: THESE LOW WIND CHILLS CAN CAUSE FROSTBITE ON 
  EXPOSED SKIN WITHIN 30 MINUTES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TRY TO KEEP PETS INDOORS AS MUCH AS POSSIBLE. IF THIS IS NOT
POSSIBLE... MAKE SURE OUTDOOR PETS HAVE WARM DRY SHELTER AND
PROVIDE THEM WITH SUFFICIENT FOOD AND FRESH UNFROZEN WATER.

&&

$$
306 
WWUS45 KGGW 010959
WSWGGW

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GLASGOW MT
259 AM MST TUE FEB 1 2011

MTZ016>020-022>027-059-061-062-011800-
/O.CON.KGGW.WC.W.0002.000000T0000Z-110201T1800Z/
CENTRAL AND SOUTHEAST PHILLIPS-CENTRAL AND SOUTHERN VALLEY-
DANIELS-SHERIDAN-WESTERN ROOSEVELT-GARFIELD-MCCONE-RICHLAND-
DAWSON-PRAIRIE-WIBAUX-NORTHERN PHILLIPS-NORTHERN VALLEY-
EASTERN ROOSEVELT-
INCLUDING THE CITIES OF...MALTA...SACO...GLASGOW...FORT PECK...
HINSDALE...FRAZER...SCOBEY...PLENTYWOOD...MEDICINE LAKE...
WOLF POINT...POPLAR...JORDAN...CIRCLE...SIDNEY...FAIRVIEW...
GLENDIVE...RICHEY...TERRY...WIBAUX...WHITEWATER...OPHEIM...
CULBERTSON
259 AM MST TUE FEB 1 2011

...WIND CHILL WARNING REMAINS IN EFFECT UNTIL 11 AM MST THIS
MORNING...

A WIND CHILL WARNING REMAINS IN EFFECT UNTIL 11 AM MST THIS
MORNING. 

* MAIN IMPACT: WIND CHILLS 40 TO 60 BELOW.

* TIMING: WIND CHILLS OF 40 BELOW OR LOWER WILL CONTINUE THROUGH
  MID MORNING.

* OTHER IMPACTS: EXTREME WIND CHILLS CAN CAUSE FROSTBITE ON 
  EXPOSED SKIN WITHIN 10 MINUTES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TRY TO KEEP PETS INDOORS AS MUCH AS POSSIBLE. IF THIS IS NOT
POSSIBLE... MAKE SURE OUTDOOR PETS HAVE WARM DRY SHELTER AND
PROVIDE THEM WITH SUFFICIENT FOOD AND FRESH UNFROZEN WATER.

&&

$$

MTZ021-060-011800-
/O.CON.KGGW.WC.Y.0008.000000T0000Z-110201T1800Z/
PETROLEUM-SOUTHWEST PHILLIPS-
INCLUDING THE CITIES OF...WINNETT...ZORTMAN
259 AM MST TUE FEB 1 2011

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST THIS
MORNING...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST THIS
MORNING. 

* MAIN IMPACT: WIND CHILLS TO 40 BELOW.

* TIMING: WIND CHILLS BE 20 BELOW OR LOWER WILL CONTINUE THROUGH
  MID DAY.

* OTHER IMPACTS: THESE LOW WIND CHILLS CAN CAUSE FROSTBITE ON 
  EXPOSED SKIN WITHIN 30 MINUTES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TRY TO KEEP PETS INDOORS AS MUCH AS POSSIBLE. IF THIS IS NOT
POSSIBLE... MAKE SURE OUTDOOR PETS HAVE WARM DRY SHELTER AND
PROVIDE THEM WITH SUFFICIENT FOOD AND FRESH UNFROZEN WATER.

&&

$$
269 
WWUS45 KGGW 011811
WSWGGW

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GLASGOW MT
1111 AM MST TUE FEB 1 2011

MTZ016>020-022>027-059-061-062-020000-
/O.EXP.KGGW.WC.W.0002.000000T0000Z-110201T1800Z/
/O.NEW.KGGW.WC.Y.0010.110201T1811Z-110202T1800Z/
CENTRAL AND SOUTHEAST PHILLIPS-CENTRAL AND SOUTHERN VALLEY-
DANIELS-SHERIDAN-WESTERN ROOSEVELT-GARFIELD-MCCONE-RICHLAND-
DAWSON-PRAIRIE-WIBAUX-NORTHERN PHILLIPS-NORTHERN VALLEY-
EASTERN ROOSEVELT-
INCLUDING THE CITIES OF...MALTA...SACO...GLASGOW...FORT PECK...
HINSDALE...FRAZER...SCOBEY...PLENTYWOOD...MEDICINE LAKE...
WOLF POINT...POPLAR...JORDAN...CIRCLE...SIDNEY...FAIRVIEW...
GLENDIVE...RICHEY...TERRY...WIBAUX...WHITEWATER...OPHEIM...
CULBERTSON
1111 AM MST TUE FEB 1 2011

...WIND CHILL ADVISORY IN EFFECT UNTIL 11 AM MST WEDNESDAY...
...WIND CHILL WARNING HAS EXPIRED...

THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A WIND CHILL
ADVISORY...WHICH IS IN EFFECT UNTIL 11 AM MST WEDNESDAY. THE WIND
CHILL WARNING IS NO LONGER IN EFFECT. 

* MAIN IMPACT: WIND CHILLS AND TEMPERATURES 20 TO 40 BELOW.

* TIMING: EXTREMELY COLD WEATHER WILL CONTINUE THROUGH MID
  MORNING WEDNESDAY.

* OTHER IMPACTS: EXTREME WIND CHILLS CAN CAUSE FROSTBITE ON
  EXPOSED SKIN WITHIN 10 MINUTES.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

TRY TO DRESS ADEQUATELY. BE SURE TO WEAR LAYERED LIGHT WEIGHT AND
WIND PROOF CLOTHING... AND WEAR A HAT AND MITTENS FOR PROTECTION
FROM THE DANGERS OF FROSTBITE.

&&

$$

MTZ021-060-011915-
/O.EXP.KGGW.WC.Y.0008.000000T0000Z-110201T1800Z/
PETROLEUM-SOUTHWEST PHILLIPS-
INCLUDING THE CITIES OF...WINNETT...ZORTMAN
1111 AM MST TUE FEB 1 2011

...WIND CHILL ADVISORY HAS EXPIRED...

THE WIND CHILL ADVISORY IS NO LONGER IN EFFECT. 

TEMPERATURES ARE SLOWLY RISING TODAY...AND WITH LIGHT WINDS...THE
THREAT OF EXTREME WIND CHILLS HAS ENDED. 

$$

What forecasters said that day

The local office's own words before this wind chill warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Glasgow, MT wrote its last area forecast discussion before this wind chill warning went out at Jan 31, 9:44 AM MST, 5 hours 9 minutes earlier.

Area forecast discussion, Jan 31, 9:44 AM MST, 5 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GLASGOW MT
944 AM MST MON JAN 31 2011

.SHORT TERM...FOR NORTHEAST MONTANA...TODAY THROUGH WEDNESDAY...
VERY COLD TEMPERATURES THIS MORNING...AND ENOUGH WIND FOR WIND
CHILL WARNINGS AND ADVISORIES FOR ALL OF THE CWA. EXPECT
TEMPERATURES TO RISE ONLY SLIGHTLY TODAY...KEEPING WIND CHILLS IN
THE ADVISORY CATEGORY...BUT SHOULD COME OUT OF THE WARNING BY LATE
MORNING. WILL HOLD OFF ON UPDATE UNTIL LATE MORNING TO CANCEL WIND
CHILL WARNING FOR VALLEY AND PHILLIPS COUNTIES. ADVISORY CONTINUES
THROUGH THE AFTERNOON...AND MAY BE EXTENDED OR UPGRADED TO A
WARNING TONIGHT...ALTHOUGH WINDS ARE EXPECTED TO DROP OFF THROUGH
THE DAY. NO ISSUES WITH THE REMAINDER OF THE FORECAST...FEW SNOW
FLURRIES LINGERING IN THE SOUTHWEST WILL MOVE OUT TODAY AS DRY
HIGH PRESSURE MOVES FURTHER INTO MONTANA. EBERT

PREVIOUS SHORT TERM DISCUSSION...THE SNOW THAT HAS BEEN STEADY
OVER THE LAST TWO DAYS HAS FINALLY TAPERED OFF. HOWEVER THERE
COULD BE SOME FLURRIES THIS MORNING AND EARLY AFTERNOON ACROSS OUR
EASTERN ZONES AS THIS SYSTEM PUSHES OFF TO THE EAST. A WIND CHILL
ADVISORY WILL CONTINUE OVER NEMONT UNTIL 5 PM AS WINDS WILL
MAINTAIN BETWEEN 8 AND 12 MPH THROUGH THE AFTERNOON. ALSO ALONG
THE INTERNATIONAL BORDER THERE COULD BE SOME WIND CHILL READINGS
IN DROPPING DOWN BETWEEN -40 AND -45. DECIDED AGAINST ISSUING A
WIND CHILL WARNING BECAUSE THESE CONDITIONS LOOKED MORE ISOLATED
THEN WIDESPREAD.

VERY STRONG DOME OF HIGH PRESSURE SHOULD GAIN A FIRM HOLD OVER THE
REGION MONDAY EVENING AND MONDAY NIGHT. MODELS INDICATE THE STRENGTH
OF THE SURFACE HIGH WILL BE ANYWHERE FROM 1054 MB TO 1063 MB WITH
THE GEM BEING THE STRONGEST AND THE GFS/ECMWF BEING THE WEAKEST.
WITH STRONG HIGH PRESSURE AND TEMPERATURE FORECASTED TO BE BETWEEN
-25 AND -45 MOISTURE WILL BE HARD TO COME BY. EXPECT CLEAR SKIES
AND WITH THE SNOW PACK MOST OF NEMONT WILL SEE TEMPS NEAR OR BELOW
-30. NORTHERN PHILLIPS MAY SEE LOWS DROPPING CLOSE TO -50. IF THE
WINDS DO CLIMB ABOVE 8 MPH A WIND CHILL WARNING WILL BE A NO
BRAINER. THE PROBLEM IS UNDER THIS TYPE OF SURFACE HIGH IT WILL
HAVE TO BE CAUSED BY A LOCAL EFFECT. THAT WILL BE THE FORECAST
CHALLENGE FOR MONDAY NIGHT FINDING THE AREAS OF STRONG ENOUGH
SUSTAINED WIND SPEEDS TO WARRANT A WIND CHILL WARNING.

TUESDAY... A WARMING PATTERN WILL BEGIN IN THE MID LEVELS AS A
WARM AIR CHINOOK COMES SWEEPING DOWN THE ALBERTA FRONT RANGE AND
MODIFYING COLD AIR IN THE 850S. HOWEVER... AT THIS TIME DO NOT
EXPECT THIS TO HAVE MUCH IMPACT ON THE FIRST DAY OF THE CHINOOK AS
OVERNIGHT LOWS WILL PROVE A VERY DEEP HOLE TO DIG OUT OF. IN FACT
HIGHS WILL HAVE TROUBLE RISING FROM THE GRAVE OF BELOW ZERO EVEN
WITH FULL SUNLIGHT AND CONSTANT MODIFYING. BETTER CHANCE OF THIS
HAPPENING ON WEDNESDAY AS THE AIR SHOULD MIX A LITTLE BETTER AND
HIGHS ACROSS THE REGION WILL GET ABOVE ZERO OVER MOST OF THE
REGION. GAH/RSMITH

.LONG TERM...WEDNESDAY NIGHT THROUGH MONDAY...
THE EXTENDED BEGINS WITH UPPER RIDGING OVER THE AREA WITH PLENTY
OF WARM AIR ALOFT. THIS WILL BEGIN THE WARMING TREND WHICH WILL
LAST THROUGH FRIDAY NIGHT. THEN SATURDAY THE RIDGE RETROGRADES TO
THE WEST ALLOWING FOR A STRONG ALBERTA CLIPPER SYSTEM TO SLIDE
DOWN INTO THE DAKOTAS ON SATURDAY. THIS WILL BRING ANOTHER ROUND
OF COLD AIR INTO EASTERN MONTANA WITH SOME SHORTWAVES MOVING
THROUGH THE NORTH TO NORTHWEST FLOW KEEPING A THREAT A SNOW
THROUGH THE WEEKEND AND FALLING TEMPERATURES.

FORECAST LOOKS TO BE IN HIGH CONFIDENCE THIS PACKAGE WITH FAIRLY
GOOD AGREEMENT BETWEEN THE GFS...ECWMF AND GEM MODELS THROUGH THE
ENTIRE PERIOD. MESO DETAILS OF COURSE ARE SOMEWHAT
DIFFERENT...HOWEVER THE BIG PICTURE REMAINS THE SAME. THE GFS
ENSEMBLE MEMBERS SHOW VERY LITTLE DEVIATIONS BETWEEN THE MEMBERS
WHICH LEAD TO ABOVE NORMAL CONFIDENCE IN THE FORECAST PACKAGE.   PROTON

&&

.AVIATION...
VFR. ARCTIC HIGH PRESSURE WILL CONTINUE TO BUILD INTO THE REGION
FOR THE TERMINAL PERIOD THROUGH TUESDAY MORNING. VFR CONDITIONS
HAVE DEVELOPED FOR ALL BUT EXTREME EASTERN SECTIONS OF THE AREA
WHERE SOME SNOW AND MVFR CEILINGS AND VISIBILITY CONTINUE. VFR BY
MID DAY SHOULD BE DOMINATE ACROSS ALL THE FLYING AREA. WINDS
ACROSS THE REGION SHOULD REMAIN OUT OF THE NORTHWEST AND UNDER 15
MPH. PROTON

&&

.CLIMATE...
THE SEASONAL SNOWFALL RECORD CONTINUES TO CLIMB. THE OLD RECORD
WAS SET DURING THE 2003-2004 SNOW SEASON OF 70.7 INCHES. AS OF
MIDNIGHT GLASGOW IS NOW AT 79.8 INCHES FOR THE SEASON. THIS NUMBER
WILL CONTINUE TO CLIMB WITH NEW SNOWFALL.

JANUARY 2011 HAS HAD 41.3 INCHES OF SNOWFALL AS OF MIDNIGHT WHICH
IS NOW THE NEW JANUARY ALL TIME SNOW RECORD. THE OLD RECORD WAS
32.9 INCHES SET BACK IN JANUARY 2004. JANUARY 2011 ALSO IS THE NEW
ALL TIME SNOWIEST MONTH ALSO SURPASSING JANUARY 2004.

THE MONTH OF JANUARY AVERAGES 6.7 INCHES OF SNOW...AND THE SEASON
AVERAGE TO DATE 18.3 INCHES WHICH PUTS THE WFO GLASGOW 61.3 INCHES
ABOVE NORMAL.

THE AVERAGE SNOWFALL FOR THE MONTH OF FEBRUARY IS 4.2 INCHES...
MARCH IS 4.6 INCHES AND APRIL IS 2.2 INCHES.

&&

.GLASGOW WATCHES/WARNINGS/ADVISORIES...
WIND CHILL WARNING UNTIL 11 AM MST THIS MORNING FOR CENTRAL AND
SOUTHEAST PHILLIPS...CENTRAL AND SOUTHERN VALLEY...NORTHERN
PHILLIPS...NORTHERN VALLEY.

WIND CHILL ADVISORY UNTIL 5 PM MST THIS AFTERNOON FOR CENTRAL
AND SOUTHEAST PHILLIPS...CENTRAL AND SOUTHERN VALLEY...NORTHERN
PHILLIPS...NORTHERN VALLEY.

WIND CHILL ADVISORY UNTIL 5 PM MST THIS AFTERNOON FOR DANIELS...
SHERIDAN...WESTERN ROOSEVELT...PETROLEUM...GARFIELD...MCCONE...
RICHLAND...DAWSON...PRAIRIE...WIBAUX...SOUTHWEST PHILLIPS...
EASTERN ROOSEVELT.

&&

WEATHER.GOV/GLASGOW
Hazardous weather outlook, Jan 31, 6:33 AM MST, 8 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GLASGOW MT
633 AM MST MON JAN 31 2011

MTZ018>027-060-062-312300-
DANIELS-SHERIDAN-WESTERN ROOSEVELT-PETROLEUM-GARFIELD-MCCONE-
RICHLAND-DAWSON-PRAIRIE-WIBAUX-SOUTHWEST PHILLIPS-
EASTERN ROOSEVELT-
633 AM MST MON JAN 31 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
MONTANA.

.DAY ONE...TODAY AND TONIGHT

A WIND CHILL ADVISORY IS IN EFFECT THROUGH THIS AFTERNOON FOR WIND
CHILLS OF 25 TO 40 BELOW WHICH CAN CAUSE FROSTBITE ON EXPOSED SKIN
WITHIN 30 MINUTES. FRIGID TEMPERATURES WILL CONTINUE TONIGHT INTO
TUESDAY MORNING. THE NORTHERLY WINDS WILL COMBINE WITH THESE
FRIGID TEMPERATURES TO PRODUCE DANGEROUS WIND CHILL CONDITIONS
ACROSS THE REGION FOR TONIGHT INTO TUESDAY MORNING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MTZ016-017-059-061-312300-
CENTRAL AND SOUTHEAST PHILLIPS-CENTRAL AND SOUTHERN VALLEY-
NORTHERN PHILLIPS-NORTHERN VALLEY-
633 AM MST MON JAN 31 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
MONTANA.

.DAY ONE...TODAY AND TONIGHT

WIND CHILL WARNING IS IN EFFECT THROUGH 11 AM THIS MORNING...THEN
A WIND CHILL ADVISORY IS IN EFFECT THROUGH 5 PM THIS AFTERNOON.

CHILLS OF 35 TO 45 BELOW WHICH CAN CAUSE FROSTBITE ON EXPOSED
SKIN WITHIN 30 MINUTES. FRIGID TEMPERATURES WILL CONTINUE TONIGHT
INTO TUESDAY MORNING. THE NORTHERLY WINDS WILL COMBINE WITH THESE
FRIGID TEMPERATURES TO PRODUCE DANGEROUS WIND CHILL CONDITIONS
ACROSS THE REGION FOR INTO TUESDAY MORNING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Local storm report, Jan 31, 12:16 PM MST, 2 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GLASGOW MT
1216 PM MST MON JAN 31 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1255 AM     EXTR WIND CHILL  SCOBEY                  48.79N 105.42W
01/31/2011  M-26.00 F        DANIELS            MT   AWOS

            THE LOWEST OBSERVED WINDCHILL VALUE OCCURED AT 1255AM

0225 AM     EXTR WIND CHILL  7 SE DEVILS CREEK RECRE 47.56N 107.53W
01/31/2011  M-29.00 F        GARFIELD           MT   MESONET

            THE LOWEST WINDCHILL VALUE OBSERVED AT THE SOUTH SAWMILL
            CREEK RAWS.

0344 AM     EXTR WIND CHILL  MALTA                   48.36N 107.87W
01/31/2011  M-48.00 F        PHILLIPS           MT   MESONET

            LOWEST WINDCHILL VALUES WERE OBSERVED FROM 745AM TO
            845AM.

0344 AM     EXTR WIND CHILL  2 WSW THOENY            48.87N 106.95W
01/31/2011  M-45.00 F        VALLEY             MT   MESONET

            THE LOWEST WINDCHILL VALUE AT THE BLUFF CREEK RAWS WAS
            OBSERVED AT 344AM.

0422 AM     EXTR WIND CHILL  8 WNW U L BEND          47.53N 108.05W
01/31/2011  M-38.00 F        PETROLEUM          MT   MESONET

            THE CHAIN BUTTES RAWS OBSERVED WINDCHILL VALUES LOWER
            THAN -20 FROM 1222AM THROUGH 522AM TODAY. THE LOWEST
            VALUE OF -38 WAS OBSERVED AT 422AM.

0455 AM     EXTR WIND CHILL  GLENDIVE                47.11N 104.71W
01/31/2011  M-43.00 F        DAWSON             MT   ASOS

            WINDCHILL VALUES HAVE BEEN LOWER THAN -20 SINCE 1255AM
            TODAY. THE COLDEST VALUE WAS OBSERVED AT 455AM AND FROM
            915AM THROUGH 1015AM.

0524 AM     EXTR WIND CHILL  11 ENE ZORTMAN          47.96N 108.31W
01/31/2011  M-44.00 F        PHILLIPS           MT   MESONET

            WINDCHILL VALUES AT THE MALTA SOUTH DOT HAVE BEEN LOWER
            THAN -20 SINCE 137PM SUNDAY. THE LOWEST READING WAS
            OBSERVED FROM 524AM TO 604AM.

0540 AM     EXTR WIND CHILL  WINNETT                 47.00N 108.35W
01/31/2011  M-37.00 F        PETROLEUM          MT   MESONET

            WINDCHILL VALUES HAVE BEEN LOWER THAN -20 SINCE 440PM
            SUNDAY THROUGH 740AM TODAY. LOWEST VALUE 0F -37 OCCURED
            AT 540AM TODAY.

0641 AM     EXTR WIND CHILL  17 N WINNETT            47.24N 108.36W
01/31/2011  M-34.00 F        PETROLEUM          MT   MESONET

            THE DRY BLOOD CREEK RAWS OBSERVED WINDCHILL VALUES LOWER
            THAN -20 FROM 841PM SUNDAY THROUGH 641AM TODAY. THE
            LOWEST VALUE OCCURED AT 641AM.

0644 AM     EXTR WIND CHILL  14 NNW HELL CREEK RECRE 47.80N 107.02W
01/31/2011  M-44.00 F        VALLEY             MT   MESONET

            WINDCHILL VALUES AT THE KING COULEE RAWS HAVE BEEN LOWER
            THAN -20 SINCE 844PM AND LOWER THAN -40 SINCE 344AM. THE
            LOWEST VALUE WAS OBSERVED AT 644AM AND 1044AM.

0718 AM     EXTR WIND CHILL  POPLAR                  48.11N 105.20W
01/31/2011  M-35.00 F        ROOSEVELT          MT   MESONET

            POPLAR RAWS SHOW WINDCHILLS BELOW -20 SINCE 918AM. THE
            LOWEST VALUE WAS OBSERVED FROM 718AM TO 818AM.

0729 AM     EXTR WIND CHILL  10 S VIDA               47.69N 105.49W
01/31/2011  M-45.00 F        MCCONE             MT   MESONET

            WINDCHILL VALUES AT THE COW CREEK DOT WERE LOWER THAN -30
            SINCE 536AM TODAY. THE LOWEST VALUE WAS OBSERVED FROM
            729AM TO 754AM.

0747 AM     EXTR WIND CHILL  4 NE HODGES             47.02N 104.33W
01/31/2011  M-37.00 F        WIBAUX             MT   MESONET

            WINDCHILL VALUES AT THE BEAVER HILL DOT HAVE BEEN LOWER
            THAN -30 SINCE 747AM. THE LOWEST READING WAS OBSERVED AT
            747AM.

0753 AM     EXTR WIND CHILL  GLASGOW                 48.20N 106.64W
01/31/2011  M-46.00 F        VALLEY             MT   ASOS

            WINDCHILL VALUES HAVE BEEN LOWER THAN -40 SINCE 753AM.
            THE LOWEST VALUE WAS OBSERVED AT 753AM.

0807 AM     EXTR WIND CHILL  4 WSW SAND SPRINGS      47.08N 107.57W
01/31/2011  M-47.00 F        GARFIELD           MT   MESONET

            THE LUFBOROUGH HILL DOT SITE OBSERVED WINDCHILL VALUES
            BELOW -20 FROM 611PM SUNDAY THROUGH 912AM. THE LOWEST
            VALUE WAS OBSERVED AT 807AM.

0814 AM     EXTR WIND CHILL  8 NW LINDSAY            47.28N 105.29W
01/31/2011  M0.00 F          DAWSON             MT   MESONET

            WINDCHILL VALUES AT THE LINDSAY DIVIDE DOT HAVE BEEN
            LOWER THAN -20 SINCE 945PM AND LOWER THAN -40 SINCE

            222AM. THE LOWEST VALUE WAS OBSERVED FROM 814AM TO 844AM.

0814 AM     EXTR WIND CHILL  11 NE TERRY             46.92N 105.16W
01/31/2011  M-49.00 F        PRAIRIE            MT   MESONET

            WINDCHILL VALUES AT FALLON HAVE BEEN LOWER THAN -20 SINCE
            1214AM TODAY. THE LOWEST VALUE OCCURED FROM 814AM TO
            954AM.

0845 AM     EXTR WIND CHILL  PLENTYWOOD              48.77N 104.56W
01/31/2011  M-30.00 F        SHERIDAN           MT   MESONET

            WINDCHILLS HAVE BEEN LOWER THAN -20 SINCE 745AM. THE
            LOWEST VALUE WAS OBSERVED AT 845AM.

0848 AM     EXTR WIND CHILL  2 W JORDAN              47.33N 106.95W
01/31/2011  M-41.00 F        GARFIELD           MT   MESONET

            WINDCHILL VALUES HAVE BEEN LOWER THAN -20 SINCE 948PM
            SUNDAY THROUGH 948AM. THE LOWEST VALUE OCCURED AT 848AM
            AND IS HOLDING STEADY.

0850 AM     SNOW             CIRCLE                  47.42N 105.60W
01/31/2011  E10.0 INCH       MCCONE             MT   TRAINED SPOTTER

            SNOWFALL TOTAL FROM SATURDAY NIGHT THROUGH SUNDAY.

0853 AM     EXTR WIND CHILL  WOLF POINT              48.09N 105.64W
01/31/2011  M-35.00 F        ROOSEVELT          MT   ASOS

            WINDCHILL VALUES HAVE BEEN LOWER THAN -30 SINCE 646AM.
            THE LOWEST VALUE WAS OBSERVED AT 853AM.

0910 AM     SNOW             GLENDIVE                47.11N 104.71W
01/31/2011  M2.0 INCH        DAWSON             MT   TRAINED SPOTTER

            SNOWFALL TOTAL FROM LAST NIGHT TO THIS MORNING.

0944 AM     EXTR WIND CHILL  13 NW MCCLOUD           47.03N 105.80W
01/31/2011  M-46.00 F        PRAIRIE            MT   MESONET

            WINDCHILL VALUES AT THE BIG SHEEP MOUNTAIN RAWS HAVE BEEN
            LOWER THAN -20 SINCE 744PM SUNDAY. THE LOWEST READING
            OCCURED AT 944AM TODAY.

1035 AM     EXTR WIND CHILL  SIDNEY                  47.72N 104.16W
01/31/2011  M-28.00 F        RICHLAND           MT   ASOS

            WINDCHILL VALUES WERE LOWER THAN -20 SINCE 815AM TODAY.
            THE LOWEST VALUE WAS OBSERVED FORM 1035AM TO 1055AM.

&&

AES
Local storm report, Jan 31, 12:21 PM MST, 2 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE GLASGOW MT
1221 PM MST MON JAN 31 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1035 AM     EXTR WIND CHILL  SIDNEY                  47.72N 104.16W
01/31/2011  M-28.00 F        RICHLAND           MT   ASOS

            WINDCHILL VALUES WERE LOWER THAN -20 SINCE 815AM TODAY.
            THE LOWEST VALUE WAS OBSERVED FROM 1035AM TO 1055AM.

1115 AM     EXTR WIND CHILL  8 NW LINDSAY            47.28N 105.29W
01/31/2011  M-48.00 F        DAWSON             MT   MESONET

            WINDCHILL VALUES AT THE LINDSAY DIVIDE DOT HAVE BEEN
            LOWER THAN -20 SINCE 945PM AND LOWER THAN -40 SINCE
            222AM. THE LOWEST VALUE WAS OBSERVED AT 1115AM.

&&

AES

The office that day

Everything else NWS Glasgow, MT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 31, 6:23 AM MSTWind Chill WarningGGWPhillips, Valley5 hr
Jan 31, 6:23 AM MSTWind Chill AdvisoryGGWPhillips, Valley9 hr

Nearby

Wind Chill Warnings in Montana, 2011Every wind chill warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.